News

HSE issue warning over ‘extremely potent’ party drug

HSE issue warning over ‘extremely potent’ party drug

The HSE has issued a warning over the drug N-Bomb (25I-NBOMe) which it has warning is extremely potent and easy to overdose on.

Six people were hospitalised in Cork earlier this week after taking N-Bomb.

It is also believed to have resulted in the hospitalisation of six students from a Dublin college in 2014.

An 18-year-old man remains in hospital fighting for life after consuming the drug.

The HSE has warned members of the public that the ‘N-bomb’ drug can have very serious side effects – especially when snorted as it becomes extremely potent.

Experts have warned that just one line of the drug snorted could prove lethal.

It has been linked to several deaths internationally.

The EU issued a warning on the increasing use of the drug in 2014.

Side effects of the consumption of the drug routinely include paranoia, hallucinations, stomach problems and kidney problems.

The HSE warned that there is no quality control on drugs and that they are frequently contaminated with impurities.

“Young people are advised that there is no quality control on these drugs. There are problems with purity and contaminants, and there is no way of checking that what is purchased or consumed is the intended substance.

“Given the serious side-effects experienced by the young people in Cork, the HSE Addiction services are issuing a warning about possible contaminated ‘party pills’ and advise people not to consume any unknown substances that they are offered at this time”, it said.